Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 7, NWS Austin/San Antonio, TX

March 18, 202511 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 18, 2025, 10:50 AM CDT for 11 counties in Texas. It took effect at Mar 18, 2025, 12:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 10:50 AM CDT (15:50 UTC)
In effect from
Mar 18, 2025, 12:00 PM CDT
Expired
Mar 18, 2025, 10:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Burnet County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 61 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS74 KEWX 181550
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1050 AM CDT Tue Mar 18 2025

TXZ171>173-192>194-208-209-223>225-190000-
/O.NEW.KEWX.WI.Y.0007.250318T1700Z-250319T0300Z/
Llano-Burnet-Williamson-Travis-Bastrop-Lee-Caldwell-Fayette-
Gonzales-De Witt-Lavaca-
Including the cities of Giddings, Austin, Bastrop, Georgetown,
Cuero, Burnet, Hallettsville, Gonzales, Llano, Lockhart, and La
Grange
1050 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...A portion of south central Texas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 6:28 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Mar 18, 6:28 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
628 AM CDT Tue Mar 18 2025

...New AVIATION...

.SHORT TERM...
(Today through Wednesday)
Issued at 212 AM CDT Tue Mar 18 2025

Key Messages:

- Fire Danger Statement for Near Critical Fire Weather along the Rio
  Grande today

- Near Wind Advisory level winds today

- Red Flag Warning for Critical Fire Weather all areas Wednesday

A strong surface pressure gradient today makes for breezy southerly
winds with gusts to 35 mph, possibly 40 mph. Sustained winds remain
just under Wind Advisory levels, however there is small chance they
could reach them briefly. Will monitor for possible later issuance.
Moisture recovery is underway and could bring some patchy shallow
low clouds and fog early this morning, though it mixes out rapidly
after sunrise. There will be some fire weather issues, though mainly
out west where humidity remains low. Above average temperatures
continue today. Better moisture recovery tonight with low clouds
developing, however they will be short lived as yet another Pacific
front/dryline combo moves across our western areas overnight and
eastern areas early Wednesday morning. Unfortunately, the moisture
is shallow and no rain is expected. Then, a very dry breezy/gusty
northwesterly flow returns leading to another round of widespread,
possibly significant fire weather issues. Cooler temperatures are
expected on Wednesday. See the Fire Weather section below for more
details on the Fire Weather threats.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 212 AM CDT Tue Mar 18 2025

Key Messages:

- Lingering fire weather concerns late week, mainly west

- Low chances for showers and thunderstorms late Sunday across eastern
  areas

An expanding area of high pressure will coax in a cooler airmass
Wednesday night through Thursday. With relatively light winds and
clear skies overnight, temperatures will be on the chilly side
Thursday morning with widespread 40s for lows across South-Central
Texas. Drainage valleys and other low-lying spots over the Hill
Country may see lows dip into the mid 30s. The cool airmass will
provide for a sunny and seasonable afternoon with highs in the low
to mid 70s for most areas. Surface high pressure will initially keep
winds light, but as it slides east during the day, southerly winds
on the rear side of the outgoing high pressure should start to pick
up over our western counties Tuesday afternoon. This will likely
produce elevated to near critical fire weather conditions mainly for
the Rio Grande Plains and Southern Edwards Plateau.

Prolonged southerly flow will instill a warming trend to close out
the week, with highs in the 80s Friday/Saturday for most areas and
highs in the low to mid 90s reentering the picture over the Rio
Grande Plains and Winter Garden on Saturday. Winds could be quite
breezy Friday with a low-level jet directly over our area. A gradual
uptick in moisture and some cloudiness should accompany these south
winds. This may temper fire weather conditions for areas east of
Highway 281. To the west, the more meager moisture return means
elevated to near critical fire weather conditions remain possible
through at least Saturday.

A weak cold front could approach our area Friday night/Saturday
morning, but the low amplitude of the associated trough means that
front likely won't provide much of a dent to the warming trend or
notable rain chances. A more promising opportunity is possible late
Sunday into Sunday night with a front associated with a slightly
more amplified trough. The weekend moisture return will give this
front a better chance at bringing some rain and some thunder, though
those chances remain low (20 to 30%) and mainly east of Highway 281.
For the time being, the placement of the trough farther north in the
model guidance leads to the accompanying jet stream also being
farther north. Thus, winds may be more tempered in the wake of that
front, potentially limiting the fire weather potential compared to
the strong Pacific fronts we've been experiencing recently.

&&

.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Tue Mar 18 2025

VFR flying conditions prevail today through Wednesday. There no
longer is a potential for reduced CIGs/VSBYs at the I-35 sites early
this morning and have removed the TEMPOs for 6SM BR SCT004. With
continued moister southerly lower level flow, MVFR CIGs develop
tonight, however they will be brief as a front/dryline will erode any
CIGs by early Wednesday morning. Steady breezy S to SE flow and
ongoing LLWS mix to gusty winds up to 35 KTs mid morning through
early evening, then flow shifts to NW overnight out west and early
Wednesday morning in the east while remaining gusty.

&&

.FIRE WEATHER...
Issued at 212 AM CDT Tue Mar 18 2025

Sustained southerly winds of 15 to 25 mph with gusts to 40 mph, at
times are expected today. Moisture recovery is underway across most
areas with minimum humidities remaining well above 20 percent and
elevated fire weather is expected. However, minimum humidities in
the teens along the Rio Grande create near critical fire weather
there. A Rangeland Fire Danger Statement will be issued for that
area with a possibility that Red Flag conditions may be reached for
an hour or two. Another widespread fire weather event with critical
fire weather is expected to develop by early Wednesday morning out
west and spread to the remainder of the area mid to late morning,
then continue through early evening. Sustained northwesterly winds
of 15 to 25 mph are expected with gusts to 35 mph possible. Minimum
humidities fall back into the single digits west to lower teens
east. In addition, due to ongoing fires and critically to extremely
dry fuels, a Red Flag Warning will be issued for all of South
Central Texas for Wednesday. Any ongoing fires will face a sudden
wind shift with the passage of the Pacific front/dryline overnight
into morning making them difficult to control.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  59  79  44 /   0  10   0   0
Austin Bergstrom Intl Airport  84  59  80  43 /   0  10   0   0
New Braunfels Muni Airport     86  58  82  43 /   0   0   0   0
Burnet Muni Airport            84  56  74  40 /   0   0   0   0
Del Rio Intl Airport           92  60  82  45 /   0   0   0   0
Georgetown Muni Airport        85  59  77  42 /   0   0   0   0
Hondo Muni Airport             88  55  82  41 /   0   0   0   0
San Marcos Muni Airport        85  57  81  42 /   0   0   0   0
La Grange - Fayette Regional   82  61  81  42 /   0   0   0   0
San Antonio Intl Airport       85  59  81  45 /   0   0   0   0
Stinson Muni Airport           88  59  83  45 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Short-Term...04
Long-Term...Tran
Aviation...04

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:07 AM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more43 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.